Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 142, NWS Jacksonville, FL

July 27, 2006Pierce County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 27, 2006, 7:01 PM EDT for Pierce County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2006, 7:01 PM EDT (23:01 UTC)
Expired
Jul 27, 2006, 7:33 PM EDT
In force
32 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Pierce County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:30 PM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 27, 2:30 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT THU JUL 27 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...

REST OF THIS AFTERNOON/TONIGHT...ANOTHER UPPER TROF PASSAGE AND MORE
DRIER AIR BEHIND THIS FEATURE HAS REALLY PUT THE CAP ON CONVECTION
SO FAR TODAY. MAX TEMPS HAVE SOARED INTO THE MID/UPPER 90S WITH SOME
CENTURY MARK READINGS POSSIBLE ACRS SERN GA BEFORE THE AFTERNOON IS
OVER. LATEST CU FIELD SHOWS THAT SOME ATLC SBRZ ACTIVITY SHOULD
GENERATE AS IT MOVES INLAND WEST OF THE I-95 CORRIDOR AND COASTAL
COUNTIES MAY MISS OUT ON SOME ISOLD/SCTD TSTM ACTIVITY.

FRIDAY...SFC TO MID LEVEL RIDGE WILL REMAIN OVER THE REGION TO
SUPPRESS ACTIVITY ONCE AGAIN...BUT SFC TO 500 MB FLOW WILL VEER ALL
THE WAY AROUND TO THE ESE AND MAY BRING SOME OF THE DEEPER MOISTURE
JUST SE OF THE THE AREA BACK ACROSS THE FORECAST AREA BY THE
AFTERNOON HOURS...SO WHILE RIDGE WILL SUPPRESS ACTIVITY ENOUGH
MOISTURE AND A GUD PUSH FROM THE ATLC SBRZ WILL KICK OFF 20-30% POPS
ALONG THE I-95 CORRIDOR AND CLOSER TO 30-40% POPS ACRS THE I-75
CORRIDOR AND INLD SERN GA. MAX TEMPS WILL STILL PUSH INTO THE LOWER
TO MID 90S AND WITH HEAT INDICES IN THE LOWER 100S ONCE AGAIN.

SATURDAY...STACKED SFC TO MID LEVEL RIDGE WILL SLOWLY LOSE ITS GRIP
OVER THE FORECAST AREA AND SFC TO 500MB WIND FLOW WILL FALL TO LIGHT
AND VARIABLE AT 5 KNOTS OR LESS...SO WITH LITTLE STEERING MOTION AND
ENOUGH MOISTURE OVER THE FORECAST AREA...CLIMO POPS ARE EXPECTED
(30-40%) WITH BOTH SBRZS BECOMING ACTIVE DURING THE AFTN/EVE. MAX
TEMPS WILL REMAIN IN THE LOWER TO MID 90S WITH HEAT INDICES
CONTINUING JUST ABOVE 100 DEGREES.

.LONG TERM...SUNDAY THROUGH THURSDAY...
A LIGHT TO MODERATE SWLY FLOW FROM THE SFC TO 500MB SHOULD SET UP
THROUGH THE PERIOD AS A MEAN TROFINESS WILL LINGER ALONG THE EAST
COAST. THIS SHOULD (?) ALLOW FOR THE DEEP MOISTURE OVER THE AREA TO
KICK OFF NUMEROUS SHOWERS AND SCTD TSTMS EVERY DAY AS THIS PATTERN
IS VERY CONDUCIVE TO SBRZ CONVERGENCE AND TSTM ACTIVITY...BUT THE
WAY THIS SUMMER IS GOING WE SHALL SEE. I HAVE CAPPED ALL THE POPS AT
50% IN THE EXTENDED BUT THEY WILL PROBABLY END UP BEING HIGHER IN
THE LIKELY RANGE AS WE GET CLOSER TO THE WEEKEND. MAX TEMPS WILL
FALL BACK INTO THE LOWER 90S WITH LOWS IN THE LOWER TO MID 70S.

&&

.MARINE...HIGH PRESSURE OVER THE AREA HAS PROVIDED A VERY LIGHT FLOW
PATTERN OVER THE AREA THIS AFTERNOON. LIGHT NORTHEAST FLOW LOOKS TO
BECOME QUICKLY SOUTHEAST LATER THIS EVENING AND THEN SOUTH BY
TONIGHT. MAIN CHANGE AMONG THE MODEL SUITES HAS BEEN TO SHIFT
SURFACE RIDGE AXIS SOUTHWARD AS OPPOSED TO NORTHWARD WHICH
YESTERDAYS RUN SHOWED. THIS WILL ALLOW FOR A PERIOD OF
SOUTHWESTERLIES OVER THE WATERS BUT SPEEDS LOOK TO REMAIN BELOW 15
KNOTS THROUGH THE PERIOD.

&&

.FIRE WEATHER...TEMPERATURES SOARING INTO THE MID 90S ALONG WITH A
DECENT MIXING PROFILE WILL RESULT IN RH VALUES IN THE MID 30S THIS
AFTERNOON AND FRIDAY. DURATIONS LOOK INSUFFICIENT AT THIS TIME TO
WARRANT ANY WATCHES OR WARNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  98  74  96 /  10  40  30  40
SSI  78  92  77  91 /  20  30  20  30
JAX  73  93  74  94 /  20  30  10  30
SGJ  76  89  76  89 /  20  30  20  30
GNV  73  94  73  92 /  20  30  20  40
OCF  72  93  73  92 /  20  40  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...DEESE
Hazardous weather outlook, Jul 27, 5:34 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
534 AM EDT THU JUL 27 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
534 AM EDT THU JUL 27 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S THIS AFTERNOON WILL
COMBINE WITH HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT
INDICES IN THE 100 TO 105 RANGE THROUGHOUT THE AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS MOST OF THE FORECAST AREA. STORM MOTION WILL BE TO THE
SOUTH AT 10 MPH. THIS SLOW MOTION WILL ALLOW LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE MINOR TEMPORARY FLOODING. FREQUENT
DANGEROUS LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND
SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE
SEABREEZES. ON SUNDAY AND MONDAY...A WEAK FRONT WILL MOVE INTO
THE AREA WHICH WILL INCREASE RAIN CHANCES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jul 27, 4:44 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT THU JUL 27 2006

FLZ040-272130-
MARION-
444 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS VALID UNTIL 530 PM EDT...

AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 13 MILES SOUTH OF OCALA AIRPORT...OR 12 MILES
NORTHEAST OF INVERNESS...MOVING SOUTHWEST AT 5 MPH. ANOTHER STORM
WAS LOCATED NEAR SPARR AND ANTHONY. THESE STRONG THUNDERSTORMS WILL
AFFECT AREAS AROUND OCALA AIRPORT THROUGH 530 PM EDT. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 27, 5:12 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EDT THU JUL 27 2006

GAZ132-149-272200-
ATKINSON-COFFEE-
512 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM
EDT...

AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 9 MILES NORTH OF AXSON...OR 10 MILES NORTHEAST
OF PEARSON...MOVING SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND AXSON...WILLACOOCHEE AND PEARSON
THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 27, 5:38 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT THU JUL 27 2006

GAZ150-272230-
WARE-
538 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST WARE
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT...

AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NORTHWEST WARE COUNTY JUST SOUTH
OF BICKLEY...OR 15 MILES EAST OF PEARSON...MOVING SOUTHEAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BICKLEY
THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Local storm report, Jul 27, 6:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     4 W DIXIE UNION         31.34N 82.53W
07/27/2006                   WARE               GA   EMERGENCY MNGR

            TRACTOR TRAILER BLOWN OVER AND SILO BLOWN DOWN NEAR
            HIGHWAY 158. SOME VEHICLES AND BUILDINGS DAMAGED.

&&

ARS
Special weather statement, Jul 27, 6:26 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT THU JUL 27 2006

GAZ151-272300-
PIERCE-
626 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 700 PM EDT...

AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER PIERCE COUNTY...OR 8 MILES
NORTHWEST OF BLACKSHEAR...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 27, 6:58 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
658 PM EDT THU JUL 27 2006

GAZ151-272345-
PIERCE-
658 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 745 PM EDT...

AT 657 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF BLACKSHEAR...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BLACKSHEAR THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:04 PM EDTSpecial Marine WarningJAX56 min
Jul 27, 7:44 PM EDTSevere Thunderstorm WarningJAXGilchrist46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.